Volume 19, issue 4 (2019)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 19
Issue 4, 1619–2150
Issue 3, 1079–1618
Issue 2, 533–1078
Issue 1, 1–532

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Ethics Statement
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Other MSP Journals
Semisimplicial spaces

Johannes Ebert and Oscar Randal-Williams

Algebraic & Geometric Topology 19 (2019) 2099–2150
Abstract

This is an exposition of homotopical results on the geometric realisation of semisimplicial spaces. We then use these to derive basic foundational results about classifying spaces of topological categories, possibly without units. The topics considered include: fibrancy conditions on topological categories; the effect on classifying spaces of freely adjoining units; approximate notions of units; Quillen’s Theorems A and B for nonunital topological categories; the effect on classifying spaces of changing the topology on the space of objects; the group-completion theorem.

Keywords
semisimplicial space, geometric realisation, Quillen Theorem A, Quillen Theorem B, group-completion
Mathematical Subject Classification 2010
Primary: 18G30, 55R35, 55U10
References
Publication
Received: 29 August 2018
Revised: 20 December 2018
Accepted: 3 January 2019
Published: 16 August 2019
Authors
Johannes Ebert
Mathematisches Institut
Universität Münster
Münster
Germany
Oscar Randal-Williams
DPMMS
Centre for Mathematical Sciences
University of Cambridge
Cambridge
United Kingdom